My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

Is the pain and cramping I feel while taking Provera normal, and should I check with my doctor about it?

Related Topics: Pain, Cramps
 

Answers From Experts & Organizations (1)

Women's Health
89 Answers
3,705 Helpful Votes
56 Followers
A.

...Yes, some women have significant cramping while taking Provera to start a menstrual period.

While we tell women their flow will begin around 72 hours after the last Provera pill is taken, bleeding can also begin before the pills are completed. Usually it is suggested that all the pills be taken because the lining of the uterus may need all the synthetic progesterone to fully convert to a healthy status ("secretory effect").

In your specific case if you are having very severe cramping it is a reasonable option to check with the GYN prescribing the Provera. They may suggest something for the discomfort. If your bleeding does start before the medication is done, confirm that you should finish up all the Provera pills. ...

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

25 of 29 found this helpful
Read the Original Article: Provera